MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-035
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event of a round, bulbous deployment was confirmed.Following the simulated deployment, the bulbous shape returned to normal and met functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications at the time of release to commercialization.Though the occluder was determined to meet functional specifications, the root cause of the deformation upon initial deployment is under further investigation.
 
Event or Problem Description
On (b)(6) 2019, a 35mm amplatzer cribriform occluder was selected for implant using a 10f delivery system (lot number: unknown).Upon deployment, the physician reported one of the disc to be bolus.The device was exchanged for another 35mm amplatzer cribriform occluder (lot number: unknown) and the same issue occurred.A 18mm sizing balloon was used to size the defect and a 22mm amplatzer septal occluder (lot number: 6087998) was used to complete the procedure.The patient is reported to be stable.

Brand Name
AMPLATZER CRIBRIFORM OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9339040
Report Number2135147-2019-00350
Device Sequence Number2104963
Product Code MLV
UDI-Device Identifier00811806010311
UDI-Public00811806010311
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number9-ASD-MF-035
Device Catalogue Number9-ASD-MF-035
Device Lot Number6883461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;